Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 17, NWS North Platte, NE

October 10, 201526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 10, 2015, 7:33 PM MDT for 26 counties in Nebraska. It took effect at Oct 11, 2015, 11:00 AM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2015, 7:33 PM MDT (01:33 UTC)
In effect from
Oct 11, 2015, 11:00 AM MDT
Expired
Oct 11, 2015, 8:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 3:25 PM MDTNON-TSTM WND GST 481 S Valentine, NEVALENTINE ASOS RECORDED A PEAK GUST OF 55 MPH.
Oct 11, 3:25 PM MDTNON-TSTM WND GST 551 S Valentine, NEVALENTINE ASOS RECORDED A PEAK GUST OF 55 MPH.
Oct 11, 4:22 PM MDTNON-TSTM WND GST 517 Nw Ainsworth, NEAINSWORTH AWOS RECORDED A PEAK WIND GUST OF 51 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3339 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS83 KLBF 110133
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT SAT OCT 10 2015

...CRITICAL FIRE DANGER PROBABLE SUNDAY AFTERNOON...

.HIGH TEMPERATURES ON SUNDAY AFTERNOON WILL REACH THE UPPER 80S
TO MID 90S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WESTERLY
20 FOOT WINDS WILL INCREASE TO 15 TO 25 MPH SUNDAY
AFTERNOON...SOUTH OF AN ADVANCING COLD FRONT. SOME BRIEF GUSTS UP
TO 35 MPH ARE POSSIBLE DURING THE LATE AFTERNOON HOURS AS WELL.
THE COMBINATION OF TEMPERATURES IN THE 90S...LOW RELATIVE HUMIDITY
AND GUSTY WINDS...WILL LEAD TO CRITICAL FIRE DANGER SUNDAY
AFTERNOON.

NEZ204-206-208>210-219-111545-
/O.UPG.KLBF.FW.A.0008.151011T1700Z-151012T0000Z/
/O.NEW.KLBF.FW.W.0017.151011T1700Z-151012T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL
FOREST-LOUP RIVERS BASIN-FRENCHMAN BASIN-LOESS PLAINS-
833 PM CDT SAT OCT 10 2015 /733 PM MDT SAT OCT 10 2015/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL
FIRE ZONES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEZ204...FIRE WEATHER ZONE 204 EASTERN
  PANHANDLE/CRESCENT LAKE NWR. IN NEZ206...FIRE WEATHER ZONE 206
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST. IN NEZ208...
  FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R
  MCKELVIE NATIONAL FOREST. IN NEZ209...FIRE WEATHER ZONE 209 LOUP
  RIVERS BASIN. IN NEZ210...FIRE WEATHER ZONE 210 FRENCHMAN BASIN.
  IN NEZ219...FIRE WEATHER ZONE 219 LOESS PLAINS.

* 20 FOOT WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES WHICH MAY DEVELOP HAVE THE POTENTIAL TO 
  SPREAD QUICKLY AND EXHIBIT ERRATIC BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

MOLDAN/JACOBS

$$

HTTP://WEATHER.GOV/LBF
2 follow-up statements
557 
WWUS83 KLBF 110931
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 AM CDT SUN OCT 11 2015

...CRITICAL FIRE DANGER PROBABLE THIS AFTERNOON INTO THE EARLY
EVENING HOURS...

.HIGH TEMPERATURES ON SUNDAY AFTERNOON WILL REACH THE UPPER 80S
TO MID 90S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WESTERLY
20 FOOT WINDS WILL INCREASE TO 15 TO 25 MPH SUNDAY AFTERNOON...
SOUTH OF AN ADVANCING COLD FRONT. SOME BRIEF GUSTS UP TO 35 MPH
ARE POSSIBLE DURING THE LATE AFTERNOON HOURS AS WELL. THE
COMBINATION OF TEMPERATURES IN THE 90S...LOW RELATIVE HUMIDITY
AND GUSTY WINDS...WILL LEAD TO CRITICAL FIRE DANGER SUNDAY
AFTERNOON.

NEZ204-206-208>210-219-120200-
/O.CON.KLBF.FW.W.0017.151011T1700Z-151012T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL
FOREST-LOUP RIVERS BASIN-FRENCHMAN BASIN-LOESS PLAINS-
431 AM CDT SUN OCT 11 2015 /331 AM MDT SUN OCT 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR ALL FIRE ZONES ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEZ204...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR. IN NEZ206...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST. IN NEZ208... 
  FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL 
  R MCKELVIE NATIONAL FOREST. IN NEZ209...FIRE WEATHER ZONE 209 
  LOUP RIVERS BASIN. IN NEZ210...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN. IN NEZ219...FIRE WEATHER ZONE 219 LOESS PLAINS.

* 20 FOOT WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP 
  TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY FIRES WHICH MAY DEVELOP ARE LIKELY TO SPREAD
  QUICKLY AND EXHIBIT ERRATIC BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

MOLDAN/JACOBS/CLB

$$

HTTP://WEATHER.GOV/LBF
140 
WWUS83 KLBF 120203
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
903 PM CDT SUN OCT 11 2015

NEZ204-206-208>210-219-120315-
/O.EXP.KLBF.FW.W.0017.000000T0000Z-151012T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL
FOREST-LOUP RIVERS BASIN-FRENCHMAN BASIN-LOESS PLAINS-
903 PM CDT SUN OCT 11 2015 /803 PM MDT SUN OCT 11 2015/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR ALL FIRE ZONES ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

WITH RISING RELATIVE HUMIDITIES AND DECREASED WINDS...THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 10, 5:56 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 10, 5:56 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT SAT OCT 10 2015

.SYNOPSIS...
ISSUED AT 245 PM CDT SAT OCT 10 2015

A FAST MOSTLY ZONAL FLOW ALOFT HAS TAKEN HOLD WHICH WILL GRADUALLY
AMPLIFY AND BECOME NORTHWESTERLY NEXT WEEK. THE NORTHWEST FLOW ALOFT
PULL COOLER AIR FROM CANADA SOUTHWARD AND REPLACE ABOVE NORMAL
TEMPERATURES SUNDAY THROUGH WEDNESDAY WITH NEAR NORMAL TEMPERATURES
THURSDAY THROUGH SATURDAY. THE FAST MOVING WEATHER SYSTEMS ARE
RAPIDLY DRYING OUT THE ATMOSPHERE. NO RAINFALL IS EXPECTED DURING
THE NEXT 7 DAYS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 245 PM CDT SAT OCT 10 2015

THE TEMPERATURE FORECAST SUNDAY FOLLOWS A BLEND OF THE BIAS
CORRECTED MAV...MET AND ECS GUIDANCE FOR HIGHS IN THE 80S TO MID
90S. THIS STRATEGY APPEARS TO BE WORKING THIS AFTERNOON AS HOURLY
FORECAST TEMPERATURES ARE CLOSE TO THE OBSERVED READINGS. THE MODEL
SOUNDINGS SUGGEST A SUPER ADIABATIC LAPSE RATE WOULD HAVE TO DEVELOP
NEAR THE SFC TO GET CLOSE TO THE GUIDANCE AND WE WILL SEE IF THAT
MATERIALIZES THIS AFTN. OTHERWISE THE TEMPERATURE FORECAST COULD BE
A FEW DEGREES TO WARM.

THE MIN TEMPERATURE FORECAST TONIGHT USES THE SAME STRATEGY AS THE
MAX TEMPERATURE FORECAST PRODUCING LOWS IN THE UPPER 40S TO MID 50S.

LIGHT WINDS DEVELOP TONIGHT BUT INCREASE SUNDAY AFTN TO 25 MPH.
GUSTS TO 35 MPH SEEM LIKELY ACROSS WRN NEB. THESE STRONGER WINDS
WOULD LIKELY DEVELOP AS TEMPERATURES WARM LATE IN THE AFTN AND A
COLD FRONT APPROACHES FROM THE NORTH. OTHERWISE...CLEAR OR MOSTLY
CLEAR SKIES CONTINUE TONIGHT AND SUNDAY.

FIRE WEATHER...THE GFS IS LEADING THE PACK WITH THE DRY AIR MOVING
IN FROM THE CNTL HIGH PLAINS THIS AFTERNOON AND SUNDAY. THE MODEL IS
KNOWN FOR DEEP MIXING BUT APPEARS TO BE OVERDOING IT THIS AFTN. SO A
BLEND OF GFS AND OTHER MODELS WAS USED FOR THE DEW POINTS SUNDAY.
TONIGHT...THE FORECAST WILL GET IN RANGE OF THE RAP AND HRRR MODELS
WHICH RUN OUT TO 18 HRS. THIS WILL PRODUCE A MORE ACCURATE FORECAST.
THE MODEL BLEND USED TODAY EFFECTIVELY NUDGES THE PREVIOUS FORECAST
TOWARD A DRIER SOLUTION SUGGESTING HIGHER CONFIDENCE IN CRITICAL
FIRE DANGER SUNDAY AFTN.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 245 PM CDT SAT OCT 10 2015

WITH HIGH PRESSURE AT THE SURFACE ON THE HIGH PLAINS AND A RIDGE
ALOFT OVER THE ROCKIES...IT WILL BE DIFFICULT TO GET A MOIST
TRAJECTORY INTO THE AREA. THUS...AS THE FRONT GOES ON THROUGH THE
STATE SUNDAY EVENING...NO PRECIPITATION IS EXPECTED. TEMPERATURES...
HOWEVER...WILL BE AS MUCH AS 25 DEGREES COOLER ON MONDAY. EVEN
THOUGH TEMPERATURES WILL BE MUCH LOWER MONDAY...DEWPOINTS WILL BE IN
THE 20S AND LOWER 30S...ALSO QUITE LOW. THEREFORE...RELATIVE
HUMIDITY WILL BE 15 TO 20 PERCENT IN THE WESTERN SANDHILLS...
SOUTHWEST NEBRASKA AND THE PANHANDLE AND 20 TO 30 PERCENT IN CENTRAL
AND NORTH CENTRAL NEBRASKA.

FOR SUNDAY NIGHT AND EARLY MONDAY...TEMPERATURES IN THE NORTHWEST
SANDHILLS AND THE EASTERN PANHANDLE WILL BE IN THE 30S WITH
TEMPERATURES IN THE 30S AGAIN MONDAY NIGHT AND EARLY TUESDAY OVER
EVEN MORE OF THE SANDHILLS AND IN THE PLATTE RIVER VALLEY. USING A
BLEND OF THE CURRENT FORECAST WITH THE BIAS-CORRECTED STATISTICAL
OUTPUT FROM THE NAM AND GFS...EVEN THE COLDEST TEMPERATURES ARE
EXPECTED TO BE ABOVE FREEZING.

TEMPERATURES TUESDAY WILL BE WARMER THAN MONDAY. FOR THE REST OF THE
FORECAST THROUGH THURSDAY...MILD DAYS AND SEASONABLY COOL NIGHTS ARE
EXPECTED. THEN...FOR FRIDAY AND SATURDAY...HIGH TEMPERATURES AT OR
SLIGHTLY BELOW SEASONAL AVERAGES ARE LIKELY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 657 PM CDT SAT OCT 10 2015

WINDS WILL BE AN AVIATION CONCERN AS A STRONG COLD FRONT DROPS
SOUTH INTO WESTERN AND NORTH CENTRAL NEBRASKA LATE SUNDAY
AFTERNOON. NORTHWEST WINDS WILL QUICKLY INCREASE AFTER 17Z AND
BECOME 29018G28KT AFT 19Z AND PERSIST THROUGH THE END OF THE TAF
PERIOD FOR BOTH KLBF AND KVTN.

&&

.FIRE WEATHER...
ISSUED AT 330 PM CDT SAT OCT 10 2015

THE GFS IS LEADING THE PACK WITH THE DRY AIR MOVING
IN FROM THE CNTL HIGH PLAINS THIS AFTERNOON AND SUNDAY. THE MODEL IS
KNOWN FOR DEEP MIXING BUT APPEARS TO BE OVERDOING IT THIS AFTN. SO A
BLEND OF GFS AND OTHER MODELS WAS USED FOR THE DEW POINTS SUNDAY.
TONIGHT...THE FORECAST WILL GET IN RANGE OF THE RAP AND HRRR MODELS
WHICH RUN OUT TO 18 HRS. THIS WILL PRODUCE A MORE ACCURATE FORECAST.
THE MODEL BLEND USED TODAY EFFECTIVELY NUDGES THE PREVIOUS FORECAST
TOWARD A DRIER SOLUTION SUGGESTING HIGHER CONFIDENCE IN CRITICAL
FIRE DANGER SUNDAY AFTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NEZ204-206-208>210-219.

&&

SYNOPSIS...CDC
SHORT TERM...COLE
LONG TERM...SPRINGER
AVIATION...ROBERG
FIRE WEATHER...CDC
Hazardous weather outlook, Oct 10, 4:10 PM MDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CDT SAT OCT 10 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-112215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
510 PM CDT SAT OCT 10 2015 /410 PM MDT SAT OCT 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL FIRE DANGER IS PROBABLE SUNDAY AFTERNOON ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA WITH MINIMUM RELATIVE HUMIDITY 15 TO
20 PERCENT. WESTERLY WINDS OF 10 TO 20 MPH...WITH GUSTS TO 25 MPH
WILL ALLOW ANY FIRES WHICH MAY DEVELOP TO SPREAD QUICKLY.

A STRONG COLD FRONT WILL SWEEP THROUGH NEBRASKA LATE SUNDAY
AFTERNOON AND EVENING. THE FRONT HAS THE POTENTIAL TO PRODUCE
WINDS GUST TO AROUND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:32 PM MDTHigh Wind WarningLBFBoyd, Brown, Cherry, Keya Paha101 min

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.